All her tests have come back negative. She has been back to school since Sept.7th and as of this past Friday has missed 18 days of school. She passes out and has to be sent to the hospital by ambulance. She does not feel the sternum rub or her finger beign pricked. She is on seizure medicines because in July started with seizures. Now she just drops and passes out. They have to send someone with her when she leaves the classroom, she can't ride her bike or go to the park anymore. She seems to be unconsious longer now and sometimes doesn't know who we are when she comes out of it and one time couldn't talk for 2 hours. When she comes out of these things the first thing out of her mouth is how humgry she is and how bad she has to pee. When the ambulance gets called for the park, they immediately know it's Lindsay. When they call a medical emergency over the loud speaker at school, everyone knows it's Lindsay. She can be sitting at her desk, get really tired and put her head down and then she passes out. Any suggestions would be appreciated
I am very sorry to hear about this at such a tender age.
For syncope/fainting to occur, either the reticular activating system in the brain needs to lose its blood supply, or both hemispheres of the brain need to be deprived of blood, oxygen, or glucose.
So it can be due to fall in BP, hypoglycemia, dehydration and inadequate electrolytes(sodium and calcium) in the body, postural hypotension, blockage of arteries supplying blood to the brain esp. the carotids,anemia,vasovagal attacks or underlying neurological conditions.
Have you got a CT/MRI head done of your granddaughter?I sincerely advise you to consult a neurologist and discuss the abve possibilities with him.
Hope it helps.Take care and pls do keep us posted on how Lindsay is doing or if you have any additional queries.
I am so sorry for what your Granddaughter is going through.
It may be totally unrelated, but you may want to check into dysautonomia's. There is a forum specifically for that on this site and you can also do internet searches. There are different dysautonomia's but one is Postural Orthostatic Tachycardia Syndrome (POTS) and has various symptoms including passing out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.